Login | Register

Post new topic Reply to topic  [ 4 posts ] 

Thu Feb 26, 2009 7:52 pm

Offline
User avatar
Joined: Fri Feb 29, 2008 3:23 pm
Posts: 23
Age: 36
Location: Waukesha, WI

First of all, thanks for all of the well-wishes on my orbital floor implant surgery! Everything went great and I'm looking forward to the swelling to go down to see what the results are.
I was just curious to know if anyone else was given a motion sickness patch before any of their surgeries. The nurse told me they wanted to use it on me because I had severe nausea after the last surgery. So I agreed and it worked! I felt great after surgery! Until a few hours later when my vision was getting blurry and I found that my pupil in my good eye was dilated. So I googled the patch and apparently blurred vision and dilated pupils are a common side effect of this motion sickness patch. I've had a dilated pupil for 2 days now and it is more bothersome and annoying than the soreness from the surgery. I called my doctors office and the nurse said it could take a week to go back to normal!!! I would have much rather had the nausea for one day than a week of blurred vision!!! So, just a warning to you all in case you are ever offered this before surgery!!!
Lisa

_________________
34/female - was blinded in my left eye by a bicycle safety flag at 2 years old and finally had it removed in 2007 at 28 years old



Top Top
  Profile

Fri Feb 27, 2009 1:05 am

Offline
One Eyed Leprachaun
User avatar
Joined: Sat Jun 09, 2007 11:02 am
Posts: 12825
Location: Melbourne, Australia

Hi Lisa; thanks for the update and I'm glad the actual surgery went well. The results of the patch would've freaked me out. It must be very hard recovering from eye surgery and having problems with your sighted eye. Continued good healing; Best wishes Vera

_________________
f/1952 cholodial melanoma
If there's no chocolate or chardy in heaven, I'm not going



Top Top
  Profile

Fri Feb 27, 2009 2:23 am


Lisa, I am so sorry for what you are going through right now! I can't believe that the nurses didn't tell you of the side effects of the motion sickness patch! It is good news, though, that the surgery went well. Thanks for alerting the rest of us concerning the patch! I am praying for your quick healing and smooth recovery. Blessings! Mimi



Top Top
 

Fri Feb 27, 2009 3:27 am

Offline
Joined: Sun Aug 24, 2008 4:31 pm
Posts: 1215

Hi, sorry to hear that has happened to you. Hopefully it will soon be over, the dilation. One thing that happened to me in surgery was they put erithromyicin ointment in my good eye. I am sure just as a protection. When I was groggily coming out of anesthetic my good eye was burning and tearing and the vision was really blurry. It scared my daughter because she thought I was crying because of pain. I said what's wrong with my eye? it really burns. The nurse told me what they put in and I said that stuff always burns my eye (when I had to use it in my bad eye) and the nurse started squirting lots and lots of water to get it out. I realized I must have some sort of reaction to it. When I went in the next day for my much needed pain relief I asked the doctor if very many have that reaction. He said only a few and gave me a prescription for something else to use for the next to weeks in my eye socket. Might be something to ask about for those going to have surgery. The feeling for me was always grainy burning feeling and just very uncomfortable. We usually have enough pain and discomfort without the medicine bothering us too.
Trudy



Top Top
  Profile
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC


Who is online

Users browsing this forum: Bing [Bot], Yahoo [Bot] and 7 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum


Search for:
Jump to: